Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 145, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 8, 2011, 12:45 AM EDT for 5 counties in Maryland. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2011, 12:45 AM EDT (04:45 UTC)
- Expired
- Sep 8, 2011, 4:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Anne Arundel County, MD, Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 67 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:30 AM EDT | FLASH FLOOD | 1 Ssw Riva, MD | ROUTE 214 CLOSED AT BEARDS POINT ROAD. |
| Sep 8, 4:15 AM EDT | FLOOD | 1 S Ferndale, MD | ROUTE 176 CLOSED BETWEEN ROUTE 648 AND CENTRAL AVENUE. |
| Sep 8, 4:45 AM EDT | FLOOD | 3 W Tracys Landing, MD | FISHERS STATION ROAD CLOSED DUE TO FLOODING AT ROUTE 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WGUS51 KLWX 080445
FFWLWX
MDC003-009-017-033-037-080845-
/O.NEW.KLWX.FF.W.0145.110908T0445Z-110908T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1245 AM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD EMERGENCY FOR...
ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
EASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
EASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
NORTHWESTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 445 AM EDT
* AT 1236 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS IN PRINCE GEORGES
AND CHARLES COUNTY REPORTED SIGNIFICANT FLASH FLOODING...WITH
NUMEROUS HIGH WATER RESCUES ONGOING PARTICULARLY IN THE WALDORF AND
BRANDYWINE AREAS. THIS IS A VERY DANGEROUS SITUATION!
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY
RAIN INCLUDE BOWIE...CLINTON...CROFTON...FORT MEADE...GLEN
BURNIE...GREEN HAVEN...KETTERING...LA PLATA...LARGO...MARLTON...
MILLERSVILLE...MITCHELLVILLE...ODENTON...PASADENA...SEVERN...SEVERNA
PARK...SOUTH GATE...ST. CHARLES...UPPER MARLBORO...WALDORF...
WOODMORE AND RIVERIA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR ESTIMATES AND SURFACE OBSERVATIONS INDICATE 3 TO 5 INCHES OF
RAIN HAS FALLEN IN THE LAST 3 HOURS ON ALREADY SATURATED GROUND...IN
A BAND FROM LA PLATA AND WALDORF TO UPPER MARLBORO AND BOWIE...TO
CROFTON AND MILLERSVILLE. WITH RAINFALL RATES OF 2 TO 3 INCHES PER
HOUR STILL OCCURRING...ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES ARE
POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. STAY OFF THE ROADS UNLESS IT
IS AN EMERGENCY! NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3837 7681 3845 7703 3861 7697 3918 7674
3917 7650
$$
SBK1 follow-up statement
202
WGUS71 KLWX 080716
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 AM EDT THU SEP 8 2011
MDC003-009-017-033-037-080845-
/O.CON.KLWX.FF.W.0145.000000T0000Z-110908T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
316 AM EDT THU SEP 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHWESTERN ST. MARYS...EASTERN CHARLES...EXTREME NORTHWESTERN
CALVERT...EASTERN PRINCE GEORGES AND WESTERN ANNE ARUNDEL COUNTIES...
AT 308 AM EDT...NUMEROUS ROADWAYS WERE CLOSED AND UNDER WATER ACROSS
CHARLES...PRINCE GEORGES...AND ANNE ARUNDEL COUNTIES. ALTHOUGH RAIN
HAS BECOME LIGHT...A VERY DANGEROUS SITUATION STILL EXISTS...AND
WATER RESCUES REMAIN ONGOING. CREEKS AND STREAMS ARE EXTREMELY HIGH
AND FLOWING QUICKLY...AND WILL TAKE TIME TO GO DOWN...AS RAINFALL
TOTALS NOW RANGE FROM 5 TO 8 INCHES OVER MUCH OF THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERIA
BEACH...WOODMORE...UPPER MARLBORO...SOUTH GATE...SEVERNA PARK...
SEVERN...PASADENA...ODENTON...MITCHELLVILLE...MILLERSVILLE...
MARLTON...LARGO...KETTERING...GREEN HAVEN...GLEN BURNIE...FORT
MEADE...CROFTON...CLINTON...BOWIE.
FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
MATTAWOMAN CREEK IN PINEFIELD...
POPLAR HILL ROAD NEAR BREACONRIDGE DRIVE...
ACTON ROAD AT MATTAWOMAN CREEK...
SPRINGHILL NEWTOWN ROAD...
CHANEYVILLE ROAD AT FRIDAY CREEK...
3 DOCTORS ROAD...
BETHEL CHURCH ROAD AT COFFEE HILL RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3837 7681 3845 7703 3861 7697 3918 7674
3917 7650
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:51 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 7, 10:51 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EDT WED SEP 7 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS THROUGH THE END OF THE
WEEK. IMPROVING CONDITIONS ARE EXPECTED OVER THE WEEKEND AS LOW
PRESSURE WEAKENS.
&&
.NEAR TERM /THROUGH THURSDAY/...
NEARLY STACKED LOW PRESSURE WAS SPINNING OVER THE OHIO VALLEY THIS
AFTERNOON. A WARM FRONT THAT HAD BEEN PARALLELING THE CHESAPEAKE BAY
MOST OF THE DAY HAS TILTED BACK TO THE NORTHWEST TOWARD THE
INTERSTATE 95 CORRIDOR THIS AFTERNOON.
ONLY THING I CAN RECALL RESEMBLING THIS WAS IN JUNE 06...WHEN THE
LAKE NEEDWOOD DAM ALMOST FAILED. THE MOISTURE PLUME XTNDG FM OFF
THE S CAROLINA CST IS PRETTY AMAZING. FFW'S HV BEEN ISSUED FOR THE
ERN PART OF THE AREA. DC ONE XPIRES AT MDNGT. THIS WL LKLY BE XTND.
UPPER LOW REMAINS ACROSS THE OHIO VALLEY ON THURSDAY. IF
ANYTHING...IT RETROGRADES A LITTLE. HIGH PRECIPITABLE WATER
ENVIRONMENT REMAINS OVER THE CWA...AND THERE WILL BE MORE SHOWERS.
AND IT LIKELY WONT TAKE MUCH ACROSS THE WASHINGTON-BALTIMORE METRO
AREA TO EXACERBATE FLOODING PROBLEMS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE SURFACE AND UPPER-LEVEL LOWS ASSOCIATED WITH LEE WILL REMAIN
VERTICALLY STACKED OVER THE OHIO VALLEY AND MIDWEST THROUGH FRIDAY.
HURRICANE KATIA WILL PASS BY WELL TO OUR EAST DURING THIS TIME. A
STATIONARY BOUNDARY WILL REMAIN OVER THE REGION DURING THIS TIME
SEPARATING WARM AND HUMID AIR TO ITS NORTH AND EAST FROM DRIER AIR
TO THE SOUTH AND WEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
BOUNDARY DURING THIS TIME. THE BEST CHANCE FOR PRECIPITATION WILL BE
DURING THE EVENING HOURS THURSDAY AND AGAIN FRIDAY AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORMS
THAT DEVELOP...BUT IT WILL NOT BE AS WIDESPREAD AS RECENT DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
WIDESPREAD IFR/LIFR CONDITIONS ARE EXPECTED AT ALL TERMINALS
TONIGHT INTO EARLY THURSDAY MORNING BEFORE CONDITIONS IMPROVE SOME
FOR THURSDAY AFTERNOON.
LOW CLOUDS AND FOG WILL REDUCE CIGS AND VSBYS THURSDAY NIGHT INTO
FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE
ALSO EXPECTED THURSDAY NIGHT THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND
INTO THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER
VISIBILITIES AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS
DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.
&&
.MARINE...
THE CONCERN OVRNGT WL CONT TO BE SMW'S.
SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE EXPECTED THURSDAY
NIGHT THROUGH FRIDAY AS A STATIONARY BOUNDARY REMAINS NEAR THE
WATERS.
DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL WILL BE VERY LIMITED IN THE UPPER POTOMAC...
PERHAPS LESS THAN A QUARTER INCH. BUT TWO TO FOUR ADDITIONAL
INCHES OF RAINFALL...WITH ISOLATED HIGHER AMOUNTS...REMAINS
POSSIBLE IN THE EASTERN HALF OF THE FORECAST AREA. I STILL SEE
SOME RISK OF UPSLOPE PRECIP AS WELL...WHICH COULD ENHANCE AMOUNTS
LOCALLY.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY IS IN EFFECT FOR HIGH TIDE ON THE UPPER
TIDAL POTOMAC STARTING THIS AFTERNOON AND THEN TONIGHT FOR THE
REST OF THE AREA INTO THURSDAY MORNING. ANOMALIES OF 1 TO PERHAPS
2 FEET ARE EXPECTED. HAVE KEPT WATCH UP FOR THE SUBSEQUENT HIGH
TIDE CYCLES THROUGH FRIDAY MORNING. WITH AN EASTERLY WIND...AM
WORRIED THAT WATER MAY REMAIN TRAPPED AND ANOMALIES AT OR ABOVE
CURRENT LEVELS WILL BE IN PLACE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR DCZ001.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR DCZ001.
MD...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR MDZ007-011-013-014-016>018.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR MDZ004>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
MORNING FOR VAZ052>055-057.
FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR VAZ042-052>055-
057.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BJL/BPP/CJLHazardous weather outlook, Sep 7, 11:05 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1105 PM EDT WED SEP 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081415- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1105 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 5 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR LOCATIONS ALONG THE UPPER TIDAL POTOMAC RIVER...INCLUDING WASHINGTON DC AND ALEXANDRIA. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY...WITH A CONTINUED RISK OF FLASH FLOODING. THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER CONTINUES INTO THURSDAY MORNING...THEN A COASTAL FLOOD WATCH REMAINS IN EFFECT THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER AND ITS TRIBUTARIES THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081415- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1105 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM FREDERICK COUNTY MARYLAND SOUTH THROUGH THE WESTERN SUBURBS OF WASHINGTON DC AND TOWARD THE FREDERICKSBURG AREA THROUGH 5 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING MAINLY EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 8, 12:33 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM FLASH FLOOD 1 S HARFORD FURNACE 39.48N 76.26W
09/07/2011 HARFORD MD DEPT OF HIGHWAYS
MD 7 FROM MD 136 TO MD 543
&&
EVENT NUMBER LWX1101823
HASLocal storm report, Sep 8, 12:37 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1237 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLASH FLOOD 1 SSW ELKRIDGE 39.18N 76.76W
09/07/2011 HOWARD MD DEPT OF HIGHWAYS
MD 103 AT ROOSEVELT BLVD
&&
EVENT NUMBER LWX1101824
HASLocal storm report, Sep 8, 12:39 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1239 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM FLASH FLOOD UPPER MARLBORO 38.81N 76.75W
09/07/2011 PRINCE GEORGES MD DEPT OF HIGHWAYS
WATER STREET NORTH OF MD 4
&&
EVENT NUMBER LWX1101825
HASLocal storm report, Sep 8, 12:41 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1241 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 2 W MONTPELIER 39.06N 76.89W
09/07/2011 PRINCE GEORGES MD DEPT OF HIGHWAYS
US 1 AT RITZ WAY
&&
EVENT NUMBER LWX1101826
HASLocal storm report, Sep 8, 12:44 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM FLASH FLOOD 3 ENE ANDREWS AFB 38.81N 76.82W
09/07/2011 PRINCE GEORGES MD DEPT OF HIGHWAYS
MD 4 AT WOODYARD ROAD
&&
EVENT NUMBER LWX1101827
HASLocal storm report, Sep 8, 12:45 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1245 AM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM FLASH FLOOD 1 WNW REDGATE 38.26N 76.62W
09/07/2011 ST. MARYS MD DEPT OF HIGHWAYS
MD 244 OF ABELL CREEK LANE
&&
EVENT NUMBER LWX1101828
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:34 PM EDT | Special Weather Statement | LWX | Calvert | 26 min |
| Sep 7, 9:09 PM EDT | Flash Flood Warning | LWX | Charles, Montgomery, Prince George's | 3 hr |
| Sep 7, 9:22 PM EDT | Tornado Warning | LWX | Charles, Saint Mary's | 23 min |
| Sep 7, 9:46 PM EDT | Tornado Warning | LWX | Charles, Prince George's, Saint Mary's | 29 min |
| Sep 7, 10:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 6 hr |
| Sep 7, 10:25 PM EDT | Special Weather Statement | LWX | Prince George's | 45 min |
| Sep 7, 10:26 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's | 6 hr |
| Sep 7, 11:26 PM EDT | Special Weather Statement | LWX | Anne Arundel, City of Baltimore | 49 min |
| Sep 7, 11:28 PM EDT | Special Weather Statement | LWX | Calvert | 47 min |
| Sep 7, 11:37 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick | 3 hr |
| Sep 7, 11:47 PM EDT | Tornado Warning | LWX | Anne Arundel, Calvert | 28 min |
| Sep 8, 12:13 AM EDT | Tornado Warning | LWX | Anne Arundel | 16 min |
| Sep 8, 1:17 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Calvert, Saint Mary's | 104 min |
| Sep 8, 3:55 AM EDT | Areal Flood Warning | LWX | Charles, Montgomery, Prince George's | 14 hr |
| Sep 8, 4:02 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 20 hr |
| Sep 8, 4:35 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 40 hr |
| Sep 8, 5:54 AM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Charles, Harford, Howard, Prince George's and 1 more | 3 hr |
| Sep 8, 7:26 AM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Sep 8, 8:47 AM EDT | River Flood Watch | LWX | Frederick | 5 hr |
| Sep 8, 9:41 AM EDT | River Flood Warning | LWX | Montgomery | 32 hr |
| Sep 8, 10:28 AM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 9 hr |
| Sep 8, 12:23 PM EDT | Flash Flood Warning | LWX | Charles | 11 hr |
| Sep 8, 1:00 PM EDT | Flash Flood Warning | LWX | Montgomery | 6 hr |
| Sep 8, 1:55 PM EDT | River Flood Warning | LWX | Frederick | 22 hr |
| Sep 8, 2:31 PM EDT | Flash Flood Warning | LWX | Montgomery | 5 hr |
| Sep 8, 3:23 PM EDT | Special Weather Statement | LWX | Frederick | 97 min |
| Sep 8, 4:41 PM EDT | Flash Flood Warning | LWX | Charles, Prince George's, Saint Mary's | 4 hr |
| Sep 8, 5:15 PM EDT | Tornado Warning | LWX | Charles, Saint Mary's | 30 min |
| Sep 8, 5:27 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Sep 8, 6:25 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard | 74 min |
| Sep 8, 7:01 PM EDT | Flash Flood Warning | LWX | Frederick, Montgomery | 4 hr |
| Sep 8, 7:30 PM EDT | Special Weather Statement | LWX | Charles | 45 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.